The correct levels for the thyroid hormones are whatever it takes to get you to the euthyroid state, by which I mean neither hypo nor hyper symptoms. What symptoms do you have currently? I recall you are on Armour. What has been your dosage amounts during this period of time?
I started out on Levoxyl in December and went from 50mcg tp 75mcg and quit taking it April 1. I'm now on 60mg of Armour but starting to not feel well again. I have nervousness which might be due to T3 from the Armour, but I'm also very weak and tired, out of breath, have a tightness in my chest and have problems with my eyes. I'm trying to figure this out because my endocrinologist has bailed on me. She said that my issues are not thyroid-related. I still think that it's either a parathyroid issue (due to RAI therapy I had in 2008) or the fact that I cannot tolerate thyroid medications.
Now I'm convinced that my symptons are Thyroid related. Recently my Thyroid went from Hypo to Hyper and my Dr. had my Synthroid reduced from 125mcg to 75mcg. I also wanted to try Cytomel. 10 days later I'm feeling so "tired and anxious" I thought there was something else wrong with me. Today I've given up on the Cytomel and probably have my thyroid confused. But from this forum, I've learned that we need to be patient and give our bodies time to adjust. I guess for me I can say "So Much For a Great Summer"! Are you taking any Thyroid support? P.S. It is nice to know that we're not alone and I believe we're on the right track trying figure this thing out instead of relying on "Anti Depressant" drugs ect.
I have been sick since August 2008 so I'm coming up on one year of this mess. Granted we are not alone, but it hasn't been much comfort when I find myself sick every day. What do you meanby Thyroid Support, vitamins?
Your latest FT3 and FT4 were on 4/30/09. just a month after starting Armour. Your FT3 looks good, but your FT4 is too low. It's barely above the bottom of the range. Your TSH is also too high, both on 4/30 and 6/29. (Get them to order the free's again!)
I agree with smilerdeb that you're still hypo. Perhaps you should consider a combination of a T4 med and a T3 med, where the balance between the two can be controlled better than with Armour??? I think you need more T4.
I wonder if you can mix Armour and Levoxyl? The reason I went to Armour is that Levoxyl made me quite ill (high blood pressure; insomnia; sweating; tremors) so I'm afraid to go back on a T4 only med. Cytomel is a T3 med, correct?
I have heard of people supplementing Armour with a T4 med. I don't think it's a very prevalent combination, but it is possible. Your symptoms when on the T4 only med sound to me like overmedication or starting on too high a dose and/or increasing dose too rapidly. Also, some people find that the fillers in the various brands or in the generics is what causes side effects. You might try a different brand if Levoxyl didn't work out for you. Some find the difference between brands like night and day. Yes, Cytomel is T3.
I'm sorry ,I didn't mean to make lite of not being alone. As for Thyroid Support, I've heard that Iodine helps support the Thyroid. I'm giving "ThyroSense" by Lorna Vanderhaeghe a try, today is my 9th day and I don't seem to feel as tired so far. I bought it at a health food store and they told me there's been alot of positive feedback from it. It supports optimal thyroid health ,Improves energy and metabolism. You can check out her website at www.hormonehelp.com I also stopped taking Cytomel on Friday and I'm feeling more relaxed and not having palpitations or feeling like I can't breath already! I'm hoping with 75mcg of Synthroid and Thyrosense will continue to be the right combination and really hope you will find yours too.
You didn't make lite of it at all; each of us has to put up with it on our own level and knowing that others suffer also just doesn't help. I'm sure we all just want to feel "normal" which isn't asking for the sun and moon. I just dont' want to shake any more, be dizzy anymore, feel anxious anymore, etc. Keep my posted on the ThyroSense and let me know if it really makes a difference for you. I was overdosing on Levoxyl by the end of March (TSH .96) and was almost bedridden I was so ill. I need to see if there's a way to test for allergies to the fillers in both Levoxyl and Armour since I have reactions to both. I also think the T3 in Armour is bothering me. Side Note: Went to refill my Armour prescription yesterday and my pharmacist said that Armour quit shipping to them....wonder what that means?
I take a combination of T4 and dessicated thyroid (similar to armour). I am on 155 mcg of armor and 100 mcg of T4. (I do this combo becuase of what's available here - only t4 and I have to get my dessicated from overseas - about a year's supply at a time (and the dose wasn't quite right). Works well for me and I feel the best I've felt in ages....
So, yes. combination of T4 and dessicated can work. Particularly your FT3 looks ok, but your FT4 and TSH are each lower and higher than may be idea.
We're all individual, so it is a matter of tweaking meds till you find what works for you.
I was first diagnosed with Hashimotos and Hypo in Oct 2008. Since starting my treatment with Thyroid medications, my TSH is higher than ever! The endocrinologist keeps upping my dosage and I am now at 100 mcg of Synthroid. My TSH was 14 last time they checked it. Should I be trying a different medication or asking for additional tests?
What tests do the routinely run on you? At the very least, you need TSH, Free T3 and Free T4 each time you are tested. And how often is your doctor changing your dosage? It takes several weeks for dosage change to be effective.
When we have Hashi's, the antibodies keep attacking our thyroids until they're destroyed completely. During that destruction, the thyroid loses progressively more function and is less able to produce T3 and T4. So, you may be chasing a moving target...your increases are just keeping up with the loss of function (or not quite keeping up). That's one possibility.
I started out with a TSH in the 60s. I'm very sensitive to thyroid meds, so (attempting to make a long story short) I started out low (25 mcg) and increased over a year to 75 mcg. I hit every dose in between...halfed pills, combined pills, etc. As soon as I was on 25 mcg, all my symptoms went away, but the TSH just refused to budge past the low teens. Last March, my new endo decided to try to "nudge my FT3 and FT4 up a bit in the range" I went hyper in about 10 days. I have "pituitary resistance to thyroid hormone". My pituitary lacks an enzyme that converts T4 to T3 (in the pituitary). Because my pituitary can't convert T4 to T3, it "assumes" the rest of my body can't either (not true), so it just keeps putting out TSH.
Do you still have hypo symptoms? If not, it's possible that something else is making TSH unreliable.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.